MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; CURVED-TIP STAPLER 30

INTUITIVE SURGICAL, INC ENDOWRIST; CURVED-TIP STAPLER 30
Model Number 470530-09
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary lobectomy surgical procedure, the jaws of the curved-tip stapler 30 instrument would not open.No fragment fell into the patient.The customer completed the procedure and no known impact or patient consequence was reported.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The curved-tip stapler 30 was analyzed, and the findings did not replicate or confirm the customer reported event.A visual inspection displayed no signs of physical damage.The stapler was tested in-house, and the instrument passed the recognition and engagement tests on three out of three attempts.The instrument moved intuitively with a full range of motion in all directions.The grips opened and closed properly on multiple attempts.The instrument attached to and removed from the arm without any issues on multiple attempts.The instrument was fully functional.The failure analysis investigations and in-house testing of the returned instrument revealed no issues related to the customer reported issue.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the stapler was being inserted in the trocar and attempting to staple tissue.There was no fault or error noted.The jaws were stuck open, and the end of the instrument would not move/articulate correctly.No tissue was damaged or removed.There was no injury to the tissue, therefore no bleeding.A review of the advanced technical log for the instrument associated with this event has been performed by an isi failure analysis engineer (fae).The following additional information was provided: logs showed the instrument was installed on the system 7x and fired 4 white reloads.On installs 1-3, clamping and firing were completed without error.On installs 4 and 5, the system failed to detect a valid reload in the jaws.Logs showed two instances of error code 1164, representing the two installs.Additionally on install 4, it appeared that the instrument also experienced a shifting failure.Error code 22030 occurred with parameters indicating a shifting failure during the fire homing sequence.On install 6, the user manually selected the white reload color via the user interface on the surgeon side console touchpad.Clamping and firing were then completed without error.On install 7, a white reload was installed, however no clamping or firing was attempted.The instrument was then removed and not used in the procedure again.There were no additional errors pertaining to the use of this stapler in the logs.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
ENDOWRIST
Common Device Name
CURVED-TIP STAPLER 30
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23095819
Report Number2955842-2025-38292
Device Sequence Number9503884
Product Code NAY
UDI-Device Identifier00886874112717
UDI-Public(01)00886874112717(11)240926(10)T10240926(91)0010
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K152421
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470530-09
Device Catalogue Number470530
Device Lot NumberT10240926 0063
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/25/2025
Supplement Date Received by Manufacturer10/01/2025
Initial Report FDA Received Date09/19/2025
Supplement Report FDA Received Date10/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown